MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH OMNIFIT M-HA HIP STEM C-TAPER; HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH OMNIFIT M-HA HIP STEM C-TAPER; HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS
Catalog Number 6041-0730
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
Original right hip replacement done in 1998 - original medical records not available.Dr revised stem only of right hip, due to loosening.Surgery proceeded as planned, no delay, no adverse consequences pertaining to patient reported.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving an omnifit stem was reported.The event was confirmed.Method & results: product evaluation and results: the ceramic head and stem were returned for evaluation.The device were decontaminated before evaluation.There are scratches and marks on the device, which is an evidence that the device was an used implant.Metal transfer marks were observed on the inner taper of the head.Damage consistent with explantation observed.Nothing else remarkable to report.Clinician review: a review with a clinical consultant indicated "the x-ray shows press fit tha in anatomic position.There are radiolucencies around the stem consistent with loss of fixation.It is confirmed that loosening of a femoral stem occurred.No documentation regarding revision surgery was provided.The root cause of this loss of stem fixation cannot be determined from the limited documentation provided." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to loosening.The ceramic head and stem were returned for evaluation.The device were decontaminated before evaluation.There are scratches and marks on the device, which is an evidence that the device was an used implant.Metal transfer marks were observed on the inner taper of the head.Damage consistent with explantation observed.Nothing else remarkable to report.A review with a clinical consultant indicated "the x-ray shows press fit tha in anatomic position.There are radiolucencies around the stem consistent with loss of fixation.It is confirmed that loosening of a femoral stem occurred.No documentation regarding revision surgery was provided.The root cause of this loss of stem fixation cannot be determined from the limited documentation provided." if additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
OMNIFIT M-HA HIP STEM C-TAPER
Common Device Name
HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19800631
Report Number0002249697-2024-01013
Device Sequence Number8379927
Product Code KWL
UDI-Device Identifier07613153324034
UDI-Public07613153324034
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K920231
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1998
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2002
Device Catalogue Number6041-0730
Device Lot Number29212001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/1997
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale